STRYKER ORTHOPAEDICS-MAHWAH TRIDENT CONSTRAINED INSERT; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
690-10-28G |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Injury (2348); Joint Dislocation (2374)
| Date of Event |
08/09/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.Device evaluation is anticipated but not yet begun.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
Patient's constrained acetabular liner, which was implanted on (b)(6) 2019, became disengaged.Resulting in a hip dislocation.On friday (b)(6), the patient had revision hip surgery to correct.The surgeon replaced the broken liner with another constrained liner.Update 12/august/2019 wg: rep called in response to first request for additional information.There was no surgical delay.Patient history: primary replacement of competitor devices, 2-stage revision in which the second stage had stryker devices implanted, then this revision.Rep confirmed the inner bipolar head came out of the outer liner.The femoral head was still in the inner bipolar head.Rep provided x-rays and confirmed the device is available for return, and reported that no further information will be released by the hospital or surgeon.
Event or Problem Description
Patient's constrained acetabular liner, which was implanted on (b)(6) 2019, became disengaged.Resulting in a hip dislocation.On friday aug 9, the patient had revision hip surgery to correct.The surgeon replaced the broken liner with another constrained liner.Update 12/august/2019 wg: rep called in response to first request for additional information.There was no surgical delay.Patient history: primary replacement of competitor devices, 2-stage revision in which the second stage had stryker devices implanted, then this revision.Rep confirmed the inner bipolar head came out of the outer liner.The femoral head was still in the inner bipolar head.Rep provided x-rays and confirmed the device is available for return, and reported that no further information will be released by the hospital or surgeon.
Additional Manufacturer Narrative
An event regarding disassociation of a constrained liner construct resulting in hip joint dislocation was reported.The event was confirmed based on review of provided x-rays.Method & results: product evaluation and results: material evaluation was completed and indicated the following comments: damage consistent with the implantation/explantation process was observed on the proximal surface.Embedded material was observed on the distal rim consistent with an astm f90 alloy; the source could not be determined.Material deformation was observed on the distal rim consistent with contact against a hard object.Scratching and third body indentations were observed on the articulating surface of the acetabular insert.Scratching and third body indentations are common damage modes of uhmwpe.No materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: x-ray provided confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical information by a clinical consultant indicated: x-ray provided confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays.Examination of explanted components revealed no materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial dated x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.